Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 16, 2007, 7:10 PM CDT for Black Hawk County, Iowa. It was in force for 65 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 16, 2007, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:10 PM CDT | HAIL 1 | Cedar Falls, IA | |
| Jul 16, 7:12 PM CDT | HAIL 1 | Cedar Falls, IA | |
| Jul 16, 7:15 PM CDT | HAIL 2.75 | Cedar Falls, IA | IN THE WEST PART OF CEDAR FALLS |
| Jul 16, 7:17 PM CDT | HAIL 1.5 | Cedar Falls, IA | ON UNI CAMPUS. REPORTED BY UNI METEOROLOGY PROFFESSOR. |
| Jul 16, 7:17 PM CDT | HAIL 4 | Cedar Falls, IA | |
| Jul 16, 7:27 PM CDT | HAIL 1 | 1 W Cedar Falls, IA | |
| Jul 16, 7:30 PM CDT | HAIL 1.75 | 4 S Cedar Falls, IA | |
| Jul 16, 7:30 PM CDT | HAIL 1.75 | 5 E Dike, IA | ALONG HIGHWAY 20. |
| Jul 16, 7:30 PM CDT | HAIL 4.25 | 4 N Hudson, IA | SOFTBALL HAIL MIXED IN WITH MOSTLY GOLFBALL SIZED HAIL AT INTERSECTION OF HIGHWAY 20 AND HIGHWAY US 58. |
| Jul 16, 8:20 PM CDT | HAIL 0.88 | 4 N La Porte City, IA | BRIEF 1-2 MINUTES OF NICKLE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 2:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 170010
SVRDMX
IAC013-170115-
/O.NEW.KDMX.SV.W.0201.070717T0010Z-070717T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF WATERLOO...
* UNTIL 815 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR CEDAR FALLS...OR ABOUT
8 MILES NORTHWEST OF WATERLOO...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDAR FALLS BY 715 PM CDT...
HUDSON AND WATERLOO BY 725 PM CDT...
7 MILES SOUTHWEST OF EVANSDALE BY 730 PM CDT...
LA PORTE CITY BY 755 PM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 67 AND 73.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF
BASEBALLS.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0010Z 330DEG 24KT 4253 9248
$$
MOYER5 follow-up statements
000
WWUS53 KDMX 170020
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT MON JUL 16 2007
IAC013-170115-
/O.CON.KDMX.SV.W.0201.000000T0000Z-070717T0115Z/
BLACK HAWK IA-
719 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN BLACK HAWK COUNTY...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
SOFTBALL SIZE. THIS DANGEROUS STORM WAS LOCATED NEAR CEDAR
FALLS...OR ABOUT 7 MILES WEST OF WATERLOO...MOVING SOUTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WATERLOO BY 730 PM CDT...
HUDSON BY 735 PM CDT...
7 MILES SOUTHWEST OF EVANSDALE AND 8 MILES SOUTHWEST OF ELK RUN
HEIGHTS BY 740 PM CDT...
8 MILES SOUTHWEST OF GILBERTVILLE BY 750 PM CDT...
6 MILES SOUTHWEST OF LA PORTE CITY BY 810 PM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 67 AND 73.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL SOFTBALL HAIL 1 MILE SOUTH OF FINCHFORD AT 710 PM CDT.
TENNIS TO BASEBALL SIZE HAIL WAS REPORTED IN S NW OF CEDAR FALLS AT
713 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0019Z 333DEG 20KT 4252 9246
$$
MOYER000
WWUS53 KDMX 170034
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT MON JUL 16 2007
IAC013-170115-
/O.CON.KDMX.SV.W.0201.000000T0000Z-070717T0115Z/
BLACK HAWK IA-
733 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN BLACK HAWK COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
SOFTBALL SIZE. THIS STORM WAS LOCATED NEAR HUDSON...OR ABOUT NEAR
WATERLOO...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF LA PORTE CITY BY 805 PM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 67 AND 73.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO THE
SIZE OF SOFTBALLS 4 MILES NORTH OF HUDSON AT 730 PM CDT..
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0033Z 336DEG 22KT 4244 9244
$$
MOYER000
WWUS53 KDMX 170049
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT MON JUL 16 2007
IAC013-170115-
/O.CON.KDMX.SV.W.0201.000000T0000Z-070717T0115Z/
BLACK HAWK IA-
749 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN BLACK HAWK COUNTY...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
BASEBALL SIZE. THIS STORM WAS LOCATED NEAR HUDSON...OR ABOUT 7
MILES SOUTH OF WATERLOO...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF LA PORTE CITY BY 810 PM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 67 AND 73.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO THE
SIZE OF SOFTBALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0049Z 333DEG 21KT 4238 9237
$$
MOYER000
WWUS53 KDMX 170104
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT MON JUL 16 2007
IAC013-170115-
/O.CON.KDMX.SV.W.0201.000000T0000Z-070717T0115Z/
BLACK HAWK IA-
802 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN BLACK HAWK COUNTY...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HUDSON...OR ABOUT
10 MILES SOUTH OF WATERLOO...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LA PORTE CITY BY 815 PM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 67 AND 73.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING HAIL AS LARGE AS SOFTBALLS.
HOWEVER...THE STORM DOES NOT APPEAR TO BE ABLE TO PRODUCE HAIL
LARGER THAN QUARTERS AT THIS TIME.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0102Z 327DEG 18KT 4233 9233
$$
MOYER000
WWUS53 KDMX 170116
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT MON JUL 16 2007
IAC013-170126-
/O.EXP.KDMX.SV.W.0201.000000T0000Z-070717T0115Z/
BLACK HAWK IA-
816 PM CDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLACK HAWK COUNTY
EXPIRES AT 815 PM CDT...
AT 812 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR NORTHERN IOWA.
LAT...LON 4245 9255 4246 9255 4255 9256 4255 9238
4249 9225 4230 9207 4229 9243 4230 9254
TIME...MOT...LOC 0104Z 327DEG 18KT 4232 9232
$$
MOYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT MON JUL 16 2007 .SHORT TERM /TONIGHT/... CONVECTION LEFTOVERS NOW IN SOUTHEAST IOWA WITH RAPID DESTABILIZATION FOR MOST OF THE AREA THIS AFTERNOON. NO CAP TO SPEAK OF WITH 30 TO 50 KTS OF BULK SHEAR FROM NORTHERN IOWA TO SOUTHWEST MN. PWATS ALSO HIGH OVER THE AREA WITH A 1.5 TO 1.8 INCHES PRESENT FROM NORTH CENTRAL THROUGH SOUTHEAST IOWA ATTM. PARAMETERS COMING TOGETHER FOR SEVERE EVENT ALONG AND SOUTH OF THE STATIONARY FRONTAL BOUNDARY THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS REMAIN THE PRIMARY THREAT WITH ISOLATED TORNADOES ALONG THE BOUNDARY A POSSIBILITY AS WELL. WEAK DRY LINE HAS ALSO DEVELOPED OVER CENTRAL IA WHERE CONVERGENCE IS ALSO INCREASING. CONVECTION WILL REMAIN THROUGH THE EVENING INTO THE OVN AS THETAE ADVECTION CONTINUES TO FEED STORM ACTIVITY AS BOUNDARY MAKES SOME PROGRESS NORTHEAST OVN. RAINFALL AMTS IN SOME OF THE STRONGER STORMS MAY REACH TO 2 INCHES OR GREATER...ESPECIALLY CENTRAL AND EAST. TEMPS TO REMAIN WARM OVN WITH LOWS FROM 65 T0 70. .LONG TERM.../TUESDAY-MONDAY/... MODELS IN GENERAL AGREEMENT OVER THE NEXT SEVERAL PERIODS REGARDING THE EVOLUTION OF THIS MORNINGS FRONTAL BOUNDARY AND ADVANCEMENT OF WARM AIR INTO STATE THROUGH WED. DIFFERENCES ARISE REGARDING FRONTAL PASSAGE ON THURSDAY. WITH MAIN WAVE PROGGED TO DROP EAST SOUTHEAST TONIGHT...BEST CHANCES FOR ANY ORGANIZED CONVECTION DRIVEN BY A SYNOPTIC FEATURE WILL EXIT THE REGION BY TUES AM THOUGH FRONT AND INSTABILITY WILL LINGER. THOUGH UNCAPPED THROUGH EARLY TUES...CAP AT H700 BEGINS TO TAKE OVER DURING THE DAY AS FRONT LIFTS NORTHEAST AND TEMPS WARM ALOFT. CURRENT H850 PROGS SUGGEST +24 TO +26C OVER CENTRAL THROUGH NORTHWEST FORECAST AREA BY LATE AFTERNOON. MIXING NOT SIGNIFICANT...BUT TEMPS SHOULD WARM TO MID 90S ANYWAY OVER THE REGION IN AREAS WITH LESSER CLOUD COVER...SOUTHWEST TO WEST ESPECIALLY. SOME CONCERN TUES AFTERNOON FOR NORTHEAST COUNTIES AS MLCAPE WILL RISE TO >4000 J/KG BY LATE AFTERNOON AND STILL NO CAP. BULK SHEAR MODEST WITH LIMITED SFC CONVERGENCE THOUGH INSTABILITY ALONE SHOULD BE ENUF TO GET THINGS GOING BY MID TO LATE AFTERNOON OVER THE NORTHEAST SECTIONS. HIGHS TUES WILL PUSH HEAT INDICES TO NEAR 100 WEST. THUNDER CHANCES WILL REMAIN NORTH IN THE VICINITY OF THE FRONT WHILE CENTRAL AND SOUTH REMAIN HOT/HUMID THROUGH WED. FRONT BEGINS TO PUSH SOUTH IN RESPONSE TO H500 WAVE ROTATING ON THE BACK SIDE OF HUDSON BAY SYSTEM BY WED NIGHT/THUR. GEM/EURO/GFS SEEM TO BE HANDLING ENERGY BETTER WITH TWO SEPARATE WAVES WHILE NAM CONSOLIDATES SYSTEM INTO ONE...SHIFTING COOL AIR FARTHER EAST EARLIER...RESULTING IN SLOWER SOUTHERLY PROGRESSION OF COOL AIR. HAVE SIDED WITH GFS FRONTAL TIMING...BLENDING WITH SURROUNDING OFFICES. RATHER COOL AIRMASS HEADING INTO THE GREAT LAKES AGAIN BY THUR NIGHT/FRI. WILL EXPECT TO SEE 50S FOR LOWS WITH UPPER 70S TO NEAR 80 NORTHEAST FOR HIGHS FRI. HAVE MADE SOME SEASONAL ADJUSTMENTS BY RAISING MAX A DEGREE OR TWO FROM PREVIOUS EPISODES. OPERATIONAL GUIDANCE SEEMS TOO HIGH AND WILL BE KEEPING TMAX CLOSER TO COOLEST MEMBER FOR FRIDAY. HIGH SLIDES EAST QUICKLY BY LATE SATURDAY ALLOWING WARMER TEMPS TO SLIDE OVER RIDGE AND BACK INTO REGION SUN AND MONDAY. HAVE GONE ABOVE HPC GUIDANCE ON MONDAY GIVEN THERMAL PROFILES OF GEM/EURO/GFS. && .AVIATION...16/18Z SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG A SFC BOUNDARY CURRENTLY STRETCHING ACROSS ERN SD AND SRN MN INTO NC/NE IOWA BY LATE THIS AFTERNOON INTO THE EVENING. LOW TO MID LEVEL CU FIELD CURRENTLY DEVELOPING ACROSS NC/NE IOWA WITH CEILINGS AROUND BKN025-045 WITH ISOLATED AREAS OF SCT-BKN015. THUNDERSTORM ACTIVITY IS THEN EXPECTED TO TRANSLATE SOUTHWARD BY LATE EVENING INTO THE OVERNIGHT HOURS. SOME LOWERED VISIBILITIES ARE EXPECTED WITH THE THUNDERSTORM ACTIVITY...WITH CEILINGS MOSTLY AOA SCT-BKN025CB. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...ALBRECHT LONG TERM...REV
Hazardous weather outlook, Jul 16, 5:56 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 556 PM CDT MON JUL 16 2007 IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075- 083>086-094>097-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 556 PM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...ALONG AND EAST OF A LINE FROM SAC CITY...TO WINTERSET...TO LAMONI. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING...INTO THE OVERNIGHT HOURS. SOME SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WINDS TO 80 MPH THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ALONG AND EAST OF INTERSTATE 35. SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...AND COULD BECOME INTENSE ENOUGH TO CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT VARIOUS TIMES...MAINLY LATE AFTERNOON AND OVERNIGHT...FROM TUESDAY THROUGH THURSDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...AMPLE MOISTURE WILL LEND TO THE STORMS PRODUCING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ACTIVATION MAY ALSO BE NEEDED AT VARIOUS TIMES FROM TUESDAY THROUGH THURSDAY AS WELL. IAZ044-045-057-058-070-071-081-082-092-093-171100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 556 PM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...WEST OF A LINE FROM SAC CITY...TO WINTERSET...TO LAMONI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF STORM DEVELOPMENT DOES OCCUR...A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT VARIOUS TIMES...MAINLY LATE AFTERNOON AND OVERNIGHT...FROM TUESDAY THROUGH THURSDAY. SOME LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH ANY STORM ALONG WITH MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...BUT NOT LIKELY TONIGHT. ACTIVATION MAY ALSO BE NEEDED THROUGH THURSDAY...BUT IS NOT ANTICIPATED AT THIS TIME. ALBRECHT/KINNEY
In the hours before
Local storm report, Jul 16, 6:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL CLARKSVILLE 42.78N 92.67W
07/16/2007 E1.00 INCH BUTLER IA TRAINED SPOTTER
NICKLE TO QUARTER SIZED.
&&
MRUSSELLLocal storm report, Jul 16, 6:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CLARKSVILLE 42.78N 92.67W
07/16/2007 E1.00 INCH BUTLER IA TRAINED SPOTTER
NICKEL TO QUARTER HAIL HAS LASTED 5 TO 7 MINUTES
&&
ALBRECHTLocal storm report, Jul 16, 6:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL SHELL ROCK 42.71N 92.58W
07/16/2007 E1.75 INCH BUTLER IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Jul 16, 6:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 4 WSW JANESVILLE 42.62N 92.54W
07/16/2007 E2.00 INCH BLACK HAWK IA PUBLIC
&&
ALBRECHTLocal storm report, Jul 16, 7:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 WSW JANESVILLE 42.62N 92.54W
07/16/2007 E2.75 INCH BLACK HAWK IA PUBLIC
GOLF BALL TO BASEBALL SIZE HAIL CONTINUES IN FINCHFORD.
&&
ALBRECHTLocal storm report, Jul 16, 7:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 NE NEW HARTFORD 42.58N 92.61W
07/16/2007 E1.75 INCH BUTLER IA TRAINED SPOTTER
QUARTERS TO GOLF BALL SIZED.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 16 min |
| Jul 16, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 50 min |
| Jul 16, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 43 min |
| Jul 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 38 min |
| Jul 16, 8:29 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Tama | 31 min |
| Jul 17, 4:26 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 41 min |
| Jul 17, 5:36 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 39 min |
| Jul 17, 3:50 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.